After every hospitalisation she used to come back with blood sugar under reasonable limits. Within 30 days or so, her blood sugar levels will start increasing. With the rising blood sugar level, she used to get severe tooth ache. To manage her tooth ache she used to take pain killers. After few days of use of pain killers her blood sugar will become very high. Almost 450 to 550.
Although a defect in mitochondrial function is associated with extremes of insulin resistance in skeletal muscle (30), this does not appear to be relevant to the etiology of type 2 diabetes. No defect is present in early type 2 diabetes but rather is directly related to ambient plasma glucose concentration (31). Observed rates of mitochondrial ATP production can be modified by increasing or decreasing plasma fatty acid concentration (32,33). Additionally, the onset of insulin stimulation of mitochondrial ATP synthesis is slow, gradually increasing over 2 h, and quite distinct from the acute onset of insulin’s metabolic effects (34). Although it remains possible that secondary mitochondrial effects of hyperglycemia and excess fatty acids exist, there is no evidence for a primary mitochondrial defect underlying type 2 diabetes.
If this means I can get an A1c of 6.5 without any insulin then that would be great in my case. I’m type 1 diabetic that has to exercise after my meals to get my blood sugar levels down. Having a low due to insulin causes severe problems due to chronic sinus infections that won’t go away due to diabetes. I bike 31 miles after my 1st meal and walk 5 mile after my next meal which allows me to keep my insulin usage very low for a type 1. It would be a big help in my case even… Read more »
Some herbal diabetes products have turned out to be downright dangerous. In February 2000, the FDA recalled five Chinese herbal products after discovering that they contained various amounts of two prescription diabetes drugs, phenformin and glyburide. (The products are listed at www.fda.gov/oc/po/firmrecalls/Herbal.html.) Phenformin was withdrawn from the U.S. market 20 years ago after it caused serious side effects, including several deaths.